Redux caused my Pulmonary Hypertension

“I had never been diagnosed with any of these things before taking Redux.”

 

Hi, My name is Bev and I took Redux for approximately 9 weeks ending with the drug recall 9/12/97. While on the drug I had a lot of symptoms of flushing especially in the face, dizziness when laying down where the room would spin around. I was told this was just getting use to the drug. I was more agitated than usual, but I did not notice any other physical problems until a few month off the drug when I had heart fluttering and what felt like skipping beats. I started having one flu like symptom one after another for about 9 months and was told I had bronchitis, sinusitis, asthma during this period. I never related any of this to the drug. During this time I had 3 echoes done two by the drug manufacturer since I was on a clinical trial and it showed that my valves had 3 valves with trivial insufficiency. I thought I got off pretty lucky.

However, by the close of the summer of 1998, (one year later) I was getting short of breath and having problems just driving to the store a few blocks away and stepping down on my feet, my ankles would hurt. There was some swelling but I believe I was hoping it was from arthritis. I also had trouble with tingling in my hands and feet almost like little needles poking you. I would toss and turn and have a difficult time falling asleep and when I did I would sometimes jump up feeling like I could get any air. I remember when we lit a fire in the fire place that winter that I went into a real allergy attack from the smoke. I was diagnose with dyspnea (shortness of breath) in 9/99. I had a scan done to see if I had an embolism and there was none. Blood work was completed and they check for arthritis and many other types of conditions and the only thing that was abnormal was my blood gases which said my oxygen was at 67 very low. I was suffering from confusion and forgetfulness. I had stopped menstruating for almost a year and then had terrible bleeding for 8 days straight. That has not finished with me yet. I am 53 years old and I know it should stop I hope soon. I was encouraged by friends to get another echo done but to have a stress echo done this time. I went to UC San Diego and had my echo performed and at that time it was discovered that my mitral valve was now mild and my tricuspid valve was moderate and that it appeared to be normal left ventricular systolic function but the right heart was now mildly enlarged and the baseline echocardiography suggests mild pulmonary hypertension with stress. The doctor wanted to perform a right heart Catherization soon and I went back there again for that procedure and to perform a sleep study. It was determined at that time that I did have pulmonary hypertension, but secondary to sleep apnea.

Now the problem is what caused it. I had never been diagnosed with any of these things before taking Redux so why would they all start to show up now. Anyway, now I must were a mask to bed every night that lets in enough air so I can breath. I believe that this is all related to taking that drug. I wonder how many others out there have had similar experiences.

Bev

5/5/2000

This is Survivor Story number 22.
Total number of stories in current database is 96

363 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply